Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 50, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jul 27, 2010, 9:09 PM CDT for Clay County, Minnesota. It took effect at Jul 30, 2010, 5:00 AM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2010, 9:09 PM CDT (02:09 UTC)
- In effect from
- Jul 30, 2010, 5:00 AM CDT
- Expired
- Aug 5, 2010, 10:05 AM CDT
- In force
- 6 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 95 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River (MN) near Dilworth (DILM5). The gauge peaked at 13.66 ft at Aug 2, 2010, 7:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05062000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jul 27, 7:23 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 27, 7:23 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 723 PM CDT TUE JUL 27 2010 .DISCUSSION... THE SFC BOUNDARY AND THUNDERSTORMS HAVE PUSHED SOUTH OF THE AREA. WILL TRIM BACK POPS TO JUST SHOWERS THROUGH 03Z IN THE SOUTH...WITH THE REST OF THE AREA DRY. THE REST OF THE OVERNIGHT WILL SEE HIGH PRESSURE BUILDING IN AND A MUCH DRIER AIRMASS. A NEW SET OF GRIDS AND TEXT PRODUCTS HAS ALREADY BEEN SENT TO ADDRESS THIS. && .AVIATION... PRECIP HAS CLEARED ALL TAF SITES...WITH W/NW WINDS MOVING IN. WINDS COULD GUST TO NEAR 20KT ON WED...WITH VFR CONDITIONS EXPECTED. && .PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUL 27 2010/ SHORT TERM... MAIN CHALLENGES FOR THIS FCST REMAINS TEMPS AND PCPN. SFC ANALYSIS SHOWS A FRONTAL BOUNDARY STRETCHING FROM NEAR ROSEAU TO FARGO TO LISBON WITH LOW PRESSURE CENTERED IN THE EXTREME NE CORNER OF SD. A TROF EXTENDS E FROM THE LOW ACROSS CENTRAL MN. THE AREA IS EXPECTED TO BE THE PRIME ZONE FOR STRONG STORMS THRU THE AFTERNOON AND EVENING HOURS. MIXED LAYER CAPE VALUES LOOK TO BE IN THE 1500 TO 2000 J/KG RANGE AS MOISTURE CONTINUES TO POOL IN THE FAR SRN ZONES. PLENTY OF SHEAR IS EXPECTED INVOF THE BOUNDARIES AND FCST SOUNDING HODOGRAPHS SUPPORT THIS...WITH INDICATED 0-6 KM BULK SHEAR VALUES OF 50 TO 60 KTS. THEREFORE...THE MAIN THREAT FOR STRONG CONVECTION ATTM REMAINS IN THE FAR SRN ZONES. AS FAR AT TEMPS GO...SIGNIFICANT CLOUD COVER REMAINS OVER THE NRN HALF OF THE FA KEEPING VALUES SUPPRESSED...AND THOSE WERE ADJUSTED ACCORDINGLY. OTHERWISE...EXPECT THE FRONTAL BOUNDARY TO CONTINUE ITS SHIFT EWRD THRU THE EVENING HOURS BRINGING SCATTERED CONVECTION. SFC HIGH PRESSURE WILL THEN SHIFT OVER THE AREA FOR WED/THU BRINGING MORE PLEASANT CONDITIONS AND LIGHT WINDS BEFORE ANOTHER SYSTEM APPROACHES FOR LATE THU/FRI...BRINGING WARMER TEMPS AGAIN AND ANOTHER CHANCE FOR MEASURABLE PCPN. LONG TERM (SAT-TUE)... THE EXTENDED BEGINS WITH NW FLOW INITIALLY THEN UPPER RIDGING BUILDING INTO THE NRN PLAINS DURING THE LATTER PART OF THE WEEKEND. THE RIDGE FLATTENS OUT SOMEWHAT EARLY NEXT WEEK AS S/WV ENERGY MOVES ACROSS SOUTHERN CANADA. THE ECMWF WAS THE PREFERRED MODEL FOR THE LONG RANGE FORECAST. A FRONTAL BOUNDARY WILL APPROACH THE REGION SUN BRINGING A CHANCE FOR PRECIP. A WAVE IS FCST TO DEVELOP ALONG THE BOUNDARY CONTINUING THE PRECIP CHCS MON INTO TUE. AT THIS POINT HAVE LEFT LOW END POPS FOR MON/TUE. TEMPS WILL BE SEASONAL THROUGHOUT THE PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Jul 27, 6:59 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT TUE JUL 27 2010 MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030- 038-039-049-052-054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- WESTERN WALSH COUNTY- 659 AM CDT TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY AS AN AREA OF LOW PRESSURE APPROACHES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ006-009-016-017-023-024-028>032-040-NDZ053-281200- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT-RICHLAND- 659 AM CDT TUE JUL 27 2010 ...ISOLATED SEVERE STORMS POSSIBLE EARLY THIS MORNING AND AGAIN THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING ALONG AND EAST OF A LINE FROM BEMIDJI TO FERGUS FALLS. DAMAGING WINDS WILL BE THE PRIMARY THREAT. STORMS SHOULD MOVE OUT OF THE REGION BY MID MORNING. MORE STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT. STRONGEST STORMS ARE EXPECTED EAST OF A LINE FROM ROSEAU TO FERGUS FALLS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT SHOULD END BY 6PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY AS AN AREA OF LOW PRESSURE APPROACHES THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VOELKER
In the hours before
Local storm report, Jul 27, 5:21 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
521 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 14 S COOPERSTOWN 47.24N 98.12W
07/27/2010 BARNES ND PUBLIC
STORM DAMAGE ALONG THE BARNES AND GRIGGS COUNTY LINE.
POSSIBLE TORNADO...PENDING SURVEY.
&&
SROWELocal storm report, Jul 27, 5:26 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
526 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL 5 N EAST GRAND FORKS 48.00N 97.02W
07/26/2010 E1.00 INCH POLK MN NWS EMPLOYEE
0937 AM HAIL LANCASTER 48.86N 96.80W
07/26/2010 E1.00 INCH KITTSON MN CO-OP OBSERVER
ONE OR TWO QUARTERS MIXED IN WITH MOSTLY DIME SIZE HAIL.
0837 PM HAIL 3 SE ROCKLAKE 48.76N 99.20W
07/26/2010 E1.00 INCH TOWNER ND PUBLIC
0855 PM TSTM WND DMG MUNICH 48.67N 98.83W
07/26/2010 CAVALIER ND TRAINED SPOTTER
2 FT DIAMETER TREES UPROOTED - ESTIMATED WINDS OF 70-80
MPH.
0855 PM HAIL 3 WSW ROCKLAKE 48.77N 99.31W
07/26/2010 E0.25 INCH TOWNER ND TRAINED SPOTTER
0945 PM TSTM WND DMG NEKOMA 48.58N 98.38W
07/26/2010 CAVALIER ND TRAINED SPOTTER
LOST POWER
1010 PM TORNADO 5 W MADDOCK 47.96N 99.64W
07/26/2010 BENSON ND PUBLIC
DEVILS LAKE WARNING POINT REPORT FROM PUBLIC OF POSSIBLE
TORNADO
1045 PM TSTM WND DMG 8 E LANGDON 48.76N 98.20W
07/26/2010 CAVALIER ND PUBLIC
NEW GRAIN TYPE BIN DENTED TO A DEPTH OF 3-4 FEET.
1114 PM TSTM WND GST HALLOCK 48.77N 96.94W
07/26/2010 M62.00 MPH KITTSON MN AWOS
AWOS AT HALLOCK REPORTS GUST OF 54 KNOTS FROM WNW
1140 PM TSTM WND DMG 8 NW GREENBUSH 48.78N 96.31W
07/26/2010 ROSEAU MN LAW ENFORCEMENT
SEVERAL TREES KNOCKED DOWN IN FARMYARD.
1230 AM TORNADO 1 E DAZEY 47.19N 98.18W
07/27/2010 BARNES ND PUBLIC
DAMAGE TO GRAIN BINS...SEVERAL LOFTED AND DESTROYED.
LARGE PINE TREES UPROOTED AND TREES STRIPPED. EQUIPMENT
STORAGE BUILDINGS DESTROYED. PUBLIC DESCRIPTION AND
PHOTOGRAPHS OF DAMAGE SUPPORT TORNADO BUT WILL MAKE FINAL
INTENSITY ASSESSMENT UPON VISITATION TO AREA.
0135 AM TORNADO REILE'S ACRES 46.92N 96.86W
07/27/2010 CASS ND LAW ENFORCEMENT
TOUCHDOWN REPORTED NEAR REILES ACRES. MULTIPLE FUNNELS
VIEWED BY SPOTTER LOCATED NORTH OF WEST FARGO.
0135 AM TSTM WND GST HORACE 46.76N 96.90W
07/27/2010 E60.00 MPH CASS ND AMATEUR RADIO
0140 AM TSTM WND GST 3 S FARGO 46.83N 96.82W
07/27/2010 M72.00 MPH CASS ND TRAINED SPOTTER
MEASURED AT UNIVERSITY AND 32ND AVE SOUTH.
0300 AM TSTM WND GST VERGAS 46.66N 95.80W
07/27/2010 E60.00 MPH OTTER TAIL MN PUBLIC
0345 AM TSTM WND DMG 14 S COOPERSTOWN 47.24N 98.12W
07/27/2010 BARNES ND PUBLIC
STORM DAMAGE ALONG THE BARNES AND GRIGGS COUNTY LINE.
POSSIBLE TORNADO...PENDING SURVEY.
0440 AM TSTM WND GST BUFFALO 46.92N 97.55W
07/27/2010 M67.00 MPH CASS ND MESONET
NDDOT RWIS NEAR BUFFALO ND
0454 AM TSTM WND GST CASSELTON 46.90N 97.21W
07/27/2010 E65.00 MPH CASS ND BROADCAST MEDIA
0500 AM TSTM WND GST 10 N FERGUS FALLS 46.43N 96.07W
07/27/2010 M55.00 MPH OTTER TAIL MN BROADCAST MEDIA
0517 AM TSTM WND GST DILWORTH 46.88N 96.70W
07/27/2010 M42.00 MPH CLAY MN DEPT OF HIGHWAYS
0530 AM TSTM WND DMG 5 N RICHWOOD 47.05N 95.82W
07/27/2010 BECKER MN PARK/FOREST SRVC
SEVERAL SMALL TO MEDIUM SIZED TREES DOWNED DUE TO WIND
GUSTS.
0548 AM TSTM WND GST LAKE PARK 46.88N 96.10W
07/27/2010 M48.00 MPH BECKER MN DEPT OF HIGHWAYS
0701 AM HAIL SEBEKA 46.63N 95.09W
07/27/2010 E0.88 INCH WADENA MN CO-OP OBSERVER
0740 AM TSTM WND GST 3 W DUNVILLA 46.66N 96.08W
07/27/2010 M55.00 MPH OTTER TAIL MN BROADCAST MEDIA
1005 AM HAIL 8 W DENT 46.55N 95.89W
07/27/2010 E1.00 INCH OTTER TAIL MN PUBLIC
NICKEL TO QUARTER SIZE HAIL
0422 PM FUNNEL CLOUD 5 E BARRETT 45.91N 95.79W
07/27/2010 GRANT MN FIRE DEPT/RESCUE
0429 PM HAIL 1 W HOFFMAN 45.83N 95.81W
07/27/2010 E0.88 INCH GRANT MN FIRE DEPT/RESCUE
&&
SROWELocal storm report, Jul 27, 5:50 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
550 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 4 N BLUE GRASS 46.60N 95.01W
07/27/2010 E0.75 INCH WADENA MN PUBLIC
&&
VGODONLocal storm report, Jul 27, 5:52 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
552 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD PERHAM 46.60N 95.57W
07/27/2010 OTTER TAIL MN PUBLIC
4.25 INCHES OF RAIN FELL WHICH CAUSED STREET FLOODING.
&&
VGODONLocal storm report, Jul 27, 6:15 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
615 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 4 N BLUE GRASS 46.60N 95.01W
07/27/2010 WADENA MN PUBLIC
PONDED WATER ALL OVER YARD. ESTIMATED 4 TO 5 INCHES OF
RAIN FELL.
&&
VGODONLocal storm report, Jul 27, 6:18 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
618 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 4 E BARNESVILLE 46.65N 96.33W
07/27/2010 CLAY MN PUBLIC
NEARLY 3 INCHES OF RAIN FELL FILLING ALL LOW SPOTS.
SLOUGHS ARE FULL AND LOCAL CREEKS ARE RUNNING OUT OF
THEIR BANKS.
&&
VGODONThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:09 PM CDT | River Flood Warning | FGF | Clay | 6 days |
Nearby
River Flood Warnings in Minnesota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.